Anxiety Support
34,427 members38,414 posts

New meds

Struggling with new meds! Was on Ecitalopram 20mg for nearly 15 years, they started to lose their effect as I suffered a bad period of health anxiety after I had a my tests/scans done I decided to asked to be changed. Was put in 50mg of Setraline which has been upped to 100mg after 4 weeks. I feel dreadful, head feels full & dizzy/ off balance, heart races all the time, feel sick, shakey, sweating, etc. Etc. Don’t know what to do, Dr says persevere but it’s so hard when you feel so bad. As anybody else gone through this?

3 Replies
oldestnewest

When i started and left a medication i have that its either a withdrawal symptoms or the new medication getting used to your brain , it happens to me from time to time when they experimenting the meds on me

Reply

I was on Sertraline for 12 years. The side effects really only presented themselves when I forgot to take a dose (which happened a lot). I sympathize. I would say that if you've taken them for this long and you are still having such trouble, maybe get a second opinion? Just because a medication works for one person, doesn't mean it works for all patients. I think it's unfair for any healthcare professional to tell people to "persevere" if they are really reacting poorly. It's up to you though. You are supported no matter what you choose. :)

1 like
Reply

Hi Jwilcock,

Just wondering if you had the same side effects from the lower doses of Setraline? If not, then go back to the lowest dose you could tolerate. More does not always equal better treatment.

I agree with Sarah_brarian. You are your own health expert so don't let the doctor make the final decision about what to take. Work on a treatment plan together.

Reply

You may also like...